PDA

View Full Version : Lupus on Parade



redlily14
03-05-2008, 08:14 AM
So by this past Friday my Lupus was in full blown flare mode. I am starting to see patterns and symptoms more clearly now that it's happened twice since my diagnosis in January. I am SO TIRED, no energy, and major brain fog. I started yet another short round of presnisone so I'm feeling a bit better today.

The Plaquinel hasn't kicked in yet. My doctor called me on Friday to tell me that the Lupus is "stubborn" and this is a difficult case. He said that he meets with a regular group of local dermatologists every month and he wants me to go with him to meet these doctors so they can have a look.

Has that happened to anyone? Has your doctor paraded you around? I am not concerned that this is a bad thing, but I do feel like a freak show!

Faith
03-14-2008, 11:33 PM
Hi redlily14,

I wouldn't want to be paraded around with or without Lupus. No, my doctor has not paraded me around. Eeeck!! You are definately not a freak show and I would express this to him.

I would seek a good dermatologist when you have rashes, and have it biopsied.

It takes 3-6 months for the Plaquenil to kick in; give it time. If your inflammation is very high, another alternative is cortisone injections every 3 months. On day three, you will feel like a new person.

I hope you are feeling better.

Take care,

Faith 8)

sits_inthe_corner
03-15-2008, 02:55 AM
The problem with cortisone injections is they react differently for people.

My boss had cortisone injections in one of his knees almost two years ago. I say him limp for the fist time this week. So with the one shot he's been mr happy snappy. lol

I've had 3 shots each only giving me relieve for 1 week :( because of the corrosive nature of the shot, they will not give me any more shots. So I am what I am.

redlily14
03-15-2008, 07:18 AM
Hi Faith,

The rash was already biopsied in January and it is indeed Lupus. It's very stubborn and keeps flaring, but then I've only been on the Plaq for about a full month now.

sits_inthe_corner
03-15-2008, 08:47 AM
Hi redlily14

I've been on it since the first of December...doc says to give it untill may. So far nuffin...but at least it's not bothering me either. How are you making out with it? Have you had any of the stomack upset or lightheadedness?

Hope it works for ya. :)

redlily14
03-15-2008, 10:01 AM
Yes some stomach upset and a few extra trips to the bathroom, but nothing too bad!

My concern right now is my hands. For the past week and a half they have been so weak/tired, stiff and achy. It is getting more difficult to type this. I was eating Chinese food last night with chopsticks and after a few goes my hands were too tired to keep using them. Driving is also very tiring on my hands.

I wonder if this is the skin Lupus developing into SLE?

Should I consult my dermatologist with this, or see my internist?

hatlady
03-15-2008, 10:06 AM
My rheumy often has residents with her. I've gotten used to it. Only one at a time - if she had a roomful I'd be less comfortable. I understand that the newer docs need to learn, and that they all learn from each other. I think it is important - but yes.... :? I'd feel a bit like a zoo specimin if my doc took me to a meeting to parade in front of the others there!

sits_inthe_corner
03-15-2008, 12:28 PM
redlily14

I'ld go see which ever one is easiest to get into see LOL.

Sorry to hear your hands are acting up. For me I think it's the cold. My fingers dont want to cooperate then it's cold. Course I dont want to cooperate when it cold LOL I just want to live in a warm bath.

If you go see your rhuemy mention your stomack upset. I dont know if you are taking the same dose as me or not. Mine told me to take both pills as once just before bed with one of those little tubs of yogart.

Worked like a dream...no tummy troubles...slept right though the night..woke up feeling good. But check with your doc first.

Hope you're feeling better :)

Faith
03-16-2008, 11:49 PM
Hi redlily14,

I take the Plaquenil right after dinner. Rhuemy said take on a full stomache to coat it prior to meds. It really did help a lot; and cut my trips to the bathroom down dramatically.

I would see your GP or rhuemy for the problems with your hands. I would not see the dermo; not his specialty. If you can't get into the rhuemy, call your GP. Make out a list; lol, I am going to see my rhuemy Tuesday and do not have a list as of yet. It helps.

Take care,

Faith 8)

redlily14
03-17-2008, 07:05 AM
Thanks, Faith!

Back in December I saw a rheumatolgist. I was only there because my GP was concerned over the blood test results and the face rash. At that point I had no rheumatologic symptoms to speak of. Now it's been three months and my hands ache most of the time.

Does anyone know...Is it normal/possible for rheumatologic symptoms to occur in this fashion?

I do not know if I am being a baby or if I have a legitimate complaint.

Kimmers
03-18-2008, 02:53 PM
Hi RedLily, I did one of those doctor conferences in December. It wasn't all that bad, and it was what it took to get my doc to start treating me. It still took a couple more months to get on meds simply because I had a bunch of insurance issues and had trouble getting in for the eye exam.

I had originally seen my GP for what I assumed was 2 separate issues, a rash I'd had for 10 years and severe hand pain. It's funny, I think I could have written these posts! Sounds like we had very similar experiences getting here.

I've been on the plaquenil for close to 6 weeks now, I still have the rash, and my hands still hurt, but at least there's hope that eventually they'll go away, even if just temporarily!

Faith
03-18-2008, 09:55 PM
Hi redlily14,

You should see a rhuematologist every 3 months for blood draws and check ups on the disease since it can progress so fast. Did they run an RF blood draw? RF is for rhuematology factor.

I talked with my rhuemy today because my hands are stiff in the mornings and I can't make a fist. I was told that this is normal due to blood circulation at night.

Aches are typical; though I would get into the rhuemy asap and talk to him/her and get blood draws to verify everything is still okay. When you are followed up every 3 months, it's easier to manage the disease for both you and your rhuemy. You are not being a baby!!

As far as the lupus rashes, you can either use cortisone cream or Triamcinolone cream 0.1% though you will need an rx from your doctor. It is cheaper if you ask for a three months supply and then you have it for when you need it. Mailorder is also cheaper if you are trying to cut costs. I hope this has helped.

Please keep us updated, and take good care of yourself. Let us know what the doc says.

Take care,

Faith 8)

Oluwa
03-19-2008, 12:45 PM
RedLily...Parade? Not in a hospital gown I hope...

Hugs,
Oluwa

mnjodette
03-20-2008, 03:12 PM
Redlily, lupus symptoms can hit you at any time - new one's, old one's, a new version of an old one!! I was always saying, 'well, at least I don't have joint problems', but now I do....also in my hands. It's particularly my left hand. Stiff, aches, sometimes very hard to grip things. And, sometimes it swells in spots, and even looks bruised - just spontanteously - not from hitting it or anything. Strange. I've also got a rash that has gone from just one finger to the backs of both hands and my forearms (little, bitty blister-like bumps that sometimes itch; sometimes don't.) Sigh.....so there you have it. You could get a new, surprise symptom any ol' time. Plaquenil, most likely WILL help...just hang in there.

My doctor has had an intern with her the last three times I've seen her. No 'parade' though (just one at a time) and she always asks me first - very respectful, I think. But, if you DON'T want to be a 'specimen' for the docs, you have every right to say NO.

Keep us posted on what your doc finds out.

Jody